Welcome! Log in or Register

Nurofen Children Orange Liquid

  • image
£3.88 Best Offer by: echemist.co.uk See more offers
8 Reviews

/ Type: Aches & Pains

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    8 Reviews
    Sort by:
    • More +
      26.02.2013 18:28
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      Helps a lot!

      A few days ago, my 13 month old Malakai started showing signs of being a little unwell; clingy, more anxious than usual, wanting to nurse more & his nose was streaming.

      By Sunday night he was severely congested to the point of being sick several times and struggling to breathe properly, because he couldn't clear the congestion & his temperature was sky high (39.6).

      He ran a fever all that night & I didn't know what to do. I held him while he cried & screamed but felt completely hopeless. The next morning my fiancé went to the shop as soon as it opened it search of some fever relief medication and all he could find which was suitable for a 13 month old other than calpol (which didn't help a whole lot) was nurofen.

      Although this helped bring his temperature down considerably over night to almost normal and completely normal after the second dose, it didn't help with his congestion and he was still bunged up, but it did help a little (he managed to fall asleep not long after having some) and it didn't take too long to have an effect. We have the strawberry flavour but there's also orange flavour. Kai didn't want to take it because he was so ill so it was a struggle getting him to take it, luckily it comes with a dosing syringe so it wasn't too messy.

      I obviously didn't taste any of it but the smell is nice and it is sugar & alcohol free so I didn't worry that he'd be dosed up on really strong meds. I gave Kai the maximum number of dosages which is 2.5ml over 6 hours, and no more than 5ml should be given to the baby in 24 hours, so I made sure I spaced the dosages out as long as possible.

      I gave him one first thing in the morning and the next at about 3pm, by which time his temperature was back up. the night was spent nursing him, bathing him in lukewarm water and trying to soothe him. I waited anxiously until the next dose was allowed because I knew how much it would help with his temperature & sickness. It comes in sachets but my fiancé picked up the bottle of it which holds 100ml. This costs around £6.50 and a bottle will last for ages so it is good value.

      Comments

      Login or register to add comments
      • More +
        30.03.2012 09:23
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        An essential fever reliever for every parents medicine cabinet.

        In terms of illness I count myself very lucky that my twin boys as young babies never really got ill. We had a few high temperatures after their immunisations which we used a paracetamol based suspension to address however there was never much need for us to buy children's medicines as they both didn't seem to pick up viruses until around 9 months old. We then were hit with a pretty nasty virus and Nurofen for children was suggested and I have tended to use for other illnesses since.


        ***Nurofen for Children***
        The description on the packaging is "Nurofen for Children is an effective and fast-working treatment for fever reduction. In fact, nothing will relieve your child's fever faster or for longer than Nurofen for Children."

        This is an ibroprofen based supsension in liquid form which is suitable for children aged 6 months and over (and over 5kgs).

        The product claims to relieve fever for up to 8 hours and treats pain within 15 minutes of administering.

        Nurofen for children comes in two different flavours orange or strawberry and both flavours are sugar and colour free.

        Nurofen for children is sold by most grocery retailers and chemists and can be bought off the shelf rather than being kept behind the counter. It is sold in most pharmacies I have been in including Lloyds and Numark. It is also sold in Asda, Tesco, Superdrug, Boots, Morrisons and Sainsbury's. A 100ml bottle costs between £2.50 and £4 depending on the retailer. It is slightly more expensive than own brand versions of ibroprofen suspension however this is due to being branded as Nurofen.


        ***Our Experience***
        I must admit when it comes to giving my boys medication I'm a little on the cautious side and a sleepless night doesn't mean that I'm going to reach for painkillers as "there is something wrong". Because I spend most of my time I tend to see signs of genuine illness appearing and so react to high temperatures quite quickly with other methods before I resort to using drugs but in a some cases I have had to reach for some form of children's liquid medication whether that being paracetamol or ibroprofen based.

        Initially I tended to use Calpol just because my mum had suggested it but when I took one of my sons at 9 months old to the walk in centre at midnight with a virus the doctor on duty advised me to switch to use Nurofen as this is much more effective at lowering temperatures and can also be used and alternated with paracetamol based products.

        From this first occasion I would definitely agree that for more severe fevers Nurofen for Children worked much more effectively than Calpol. On this particular occasion one of my sons had a temperature of almost 40 and was quite unsettled. Obviously very concerned we had gone through all of the usual methods of cold drinks, stripping off and a luke warm bath and given Calpol which had only brough his temperature down to just over 39 degrees. So after being sent by NHS direct to a walk in clinic at the hospital the doctor quickly prescribed me a bottle of Nurofen for children. Once we got him home and gave him Nurofen within 30 minutes his temperature was down to 38 and he was a lot more settled. After an hour it as just under 38 so this was definitely a product that worked. I was also told by the same doctor that as this as an ibroprofen based suspension it could be alternated with Calpol (a paracetamol based suspension) after 4 hours rather than wait 6 hours to give the next dose of Nurofen (which can only be given every 6 hours). Because my son had such a high temperature over a 12 hour period this worked very well for us as with a temperature heading towards 40 I was told it could have potentially led to seizures. Thankfully this was only a 24 hour virus but we did have to go through the same thing with my other son a few nights later as the virus had been passed on.

        What I like about Nurofen as a parent was it was very easy to administer because it came with a syringe which is loaded in the top of the bottle and then has clear markings on. The side of the Nurofen bottle states the required dosage based on a child's age and weight. For most parents this is not a concern but as my boys are very small for their age I have always been told to use the weight guidance rather than age category.

        My boys take this medicine very well and the sweet flavoured liquid seems to make this a very easy medicine for them to swallow. I would say however that my boys much prefer the strawberry flavour as with the orange flavour they seem to gag or cough slightly and always ask for a drink. After trying the orange flavour myself I would say the sweet liquid does catch in the back of your throat slightly and make it feel a bit dry. There has been only one occasion in which one of my sons refused to take medicine and I must say like most other children's medicine, Nurofen for children can create a sticky mess if spilt. I did find using the syringe made it easier and a lot less messy to give to a child that thrashed about in resistance but it is worth having a damp cloth handy to ensure you can mop up any sticky spillages.

        Over the last year or so there have been a number of occasions which I have had to use Nurofen for children as my sons have been poorly or suffered temperatures and on each of these occasions when their temperatures have been heading towards the high 38 or 39 degrees Nurofen has brought it back down to nearer 37. I have generally never had to give more than 3 doses in succession therefore if you do need to give your child this longer than a 24 hour period it is worth seeking medical advice.

        I tend not to give Nurofen every time my boys are teething for pain relief however when their back molar cut through at around 18 months they did become very distressed and needed pain relief. Their temperatures were slightly higher and we even found they started refusing food so I gave a few small doses. I would say that Nurofen worked much better than Calpol (as I tried both products) and their temperatures dropped back to an acceptable level and they actually ate rather than refused food and generally seemed much happier children despite being in pain.


        ***Overall***
        I would definitely recommend Nurofen for children to other parents and feel it is one of those "essential items" to have in the medicine cupboard as fevers and viruses are inevitable for young children. I do have quite strong personal beliefs about giving children medicine too hastily when they seem unsettled so do administer carefully however for the times when my boys have been suffering quite nasty viruses and their temperature has been extremely high, Nurofen for children has been one of the only things that have brought the temperature down.

        The Ibroprofen suspension is very easy to administer and measure the correct dose due to the syringe that comes in each pack and once the drug is administered it is fast working and I have even seen my boys' temperature drop by 2 degrees within 30 minutes of giving them this medicine.

        Nurofen for children is easy to administer because of its sweet flavour although if your child resists taking it can cause quite a sticky mess. I also find that my boys' tend to take the strawberry flavoured one better as for some reason the orange flavour makes them gag and need a drink.

        An essential product for all parents of children and toddlers.

        Comments

        Login or register to add comments
        • More +
          21.03.2011 12:05
          Very helpful
          (Rating)
          3 Comments

          Advantages

          Disadvantages

          Another First Aid Cupboard essential

          With three young children in the household, my medicine cabinet is always well-stocked and included in my 'must have' kit is a bottle of Nurofen for Children. Whilst Calpol may be the brand leader in infant pain relief, Nurofen's version of an oral suspension for children is much more than just an alternative brand. The key difference is that Nurofen is based on ibuprofen, whereas Calpol is paracetamol-based. This means that Nurofen can actually be used in conjunction with other medicines containing paracetamol, as well as being an effective form of pain relief when used in its own right.

          Nurofen for Children is available in liquid format in either strawberry or orange flavours. I tend to buy the strawberry flavour as that tastes pretty much like Calpol and I can always be confident that my older boys (aged three and eight) will take this willingly, without moaning about the taste. The range also includes ready-to-prepare sachets which may be handy for travelling emergencies. I've avoided buying these as they work out far more expensive than the original bottle format, which isn't particularly cheap itself.

          The medicine is suitable for quite a wide age range, from three months up to nine years of age, and both the packaging and enclosed leaflet offer very clear guidance about usage, dosage and restrictions alongside advice about when to see a GP. I find Nurofen to be particularly effective at relieving high temperatures and tend to find that it works slightly faster than Calpol (although the effects aren't necessarily as long lasting.) It can also be used for the relief of any minor aches and pains, including teething, headaches, toothaches and sore throats so it is certainly a useful product to keep in stock.

          As this is suitable for babies from as young as three months old, one advantage of this product over cheaper non-branded alternatives is that the medicine is designed to be dispensed using a syringe. I find this a much easier method of administering medicine to babies as it minimises the potential distress and the likelihood of baby refusing the spoon or spitting it straight back out. The neck of the bottle is fitted with a lining which ensures that the syringe fits inside perfectly without any mess or spillages. It is very easy to ensure that the syringe is loaded with the correct dosage and it 'shoots' out quickly with minimal fuss. The syringe itself comes included inside the box which is always useful - as things like that have a habit of going astray between uses.

          The only disadvantage of this system comes if you have mislaid the syringe or if you don't want to use a syringe for any reason. (My eight year old objects to being given medicine like a baby!) The inner lining can't be removed and, as the liquid is pretty thick, it drips out very, very slowly making it slightly awkward and inconvenient to administer using a standard medicine spoon.

          As with many medicinal products, you do usually pay a premium for the brand name itself. 100ml of Nurofen for Children costs around the £3 mark whereas an own brand alternative is usually cheaper. Currently though, a quick online price check has revealed that Nurofen is on promotion at certain retailers (including Boots and Sainsburys) making it cheaper than their own generic versions.

          If the difference in price is negligable, I would certainly recommend going for the Nurofen version. This offers the reassurance of a quality brand name and a taste that I know my children will agree to take. It also has the advantage of an easy to use dispensing system which is much more convenient for very young children.

          Comments

          Login or register to add comments
          • More +
            16.11.2006 10:58
            Very helpful
            (Rating)
            5 Comments

            Advantages

            Disadvantages

            A fast acting pain relief to handle the results of your childs busy life

            My son is 32 months old and goes to Nursery while I work. Like all babies, toddlers and children who attend nursery, school or any other kind of group child care, my son comes home with no end of illnesses, and infections that make the rounds through his classmates and playmates. Having invested so much time in encouraging him to share, he now happily obliges by passing his nasty little toddler germs on to his mummy and daddy. We are so proud!Injuries also play a major part in the life of my son. In the 3 weeks we have suffered through a broken collarbone and today he is sporting a swollen, cut black eye not disimilar to one you would expect Mike Tyson to have after a fight.

            As any parent of a child who has previously been caught out by the dreaded "lurgie" will tell you, it is very important to have a well stocked medicine cabinet to allow for every eventuality. As a mum, I have made it my business to not only test 101 different kinds of medicines but also research them to the best of my ability to be sure of it's safeness for my boy.

            Just over a year ago, a hospital doctor recommended Nurofen for Children as a fast and effective method of lowering my son's temperature when he was suffering from teething. Assuming a doctor was a fairly trustworthy resource, I took her advice and headed for the nearest Boots. Since that day, my cabinet has always been stocked with Nurofen and I would like to tell you why.

            ***About the Nurofen Brand***
            Nurofen is made by a subsidiary of The Boots Company, Crookes Healthcare who discovered the active ingredient in Nurofen, Ibuprofen. There are now eleven variants of Nurofen each of which contain the active ingredient, Ibuprofen.

            ***What it says it does***
            Nurofen contains Ibuprofen as the key ingredient and therefore promises to offer faster-acting relief from temperatures, pain, swelling and injuries after just 15 minutes and to continue working for up to 8 hours.

            ***The science bit***
            1.Ibuprofen is clinically proven to offer longer relief that paracetimol

            2.It is as well tolerated by babies and small children as paracetimol

            3.Ibuprofen is a non-steroidal anti inflammatory drug. It works by blocking the action of the cyclooxygenase which is involved in the production of various chemicals in the body resulting in fever, pain and swelling.

            ***What I think it does***
            I am constantly amazed by children's ability to bounce back quicker than us adults. Their resilience astounds me. I am also constantly surprise with how quickly Nurofen for Children acts. Using this weekend as a perfect example, my poor boy, who was suffering from a temperature of between 38.6 and 39 degrees, was lying on the sofa with a cool cloth on is head. He was limp and lethargic and kept repeating "I'm not well mummy" and asking to go to the hospital. I gave him 2.5ml of Nurofen and within the 15 minutes indicated on the packaging, he was up and asking us what we were doing next.

            Over the course of Saturday evening and Sunday I gave him 3 doses of Nurofen whenever his temperature returned and each time, he reacted in the same way. Once he had taken the medicine you would never have thought he had been ill at all! I have found, however, that it seems to wear off quicker than the stated 8 hours. I would say it works for roughly 6 hours which is fairly comparable to other popular medicines available for children

            ***Packaging***
            Nurofen for Children comes in orange and silver boxes with the familiar red Nurofen logo clearly marked at the top. Inside are full comprehensive instructions as well as a list of possible side effects, warnings and general advice on how to deal with a child's fever.

            ***Range***
            You can either by the 5ml single sachets in boxes of 16 which come with a small plastic spoon or a bottle (either 100ml or 150ml) which comes with a non-spill bottle and convenient syringe which measures how much is needed. All Children's Nurofen is sugar free and comes with orange flavouring.

            ***Cost***
            16 Single Sachets: £3.99
            100ml Bottle: £3.79

            ***Availability***
            Obviously, Children's Nurofen is readily available at any Boots Chemist, however it can also be found in most supermarkets and other leading pharmacies. We have even been able to find this in our local corner shop although it is not as common as Calpol.

            *** Safety/ Possible side effects***
            Ibuprofen is considered one of the safest drugs for children on the market with few possible side effects.

            There are unconfirmed reports that Ibuprofen may be linked to asthma. Consult your doctor if your child suffers from breathing difficulties before using

            There is a theoretical risk that there may be a link between Ibuprofen and Reyes Syndrome

            Ibuprofen used in children with Varicella has been linked to Group A streptococcal infections

            ***Warnings and Dosage Instructions***
            1.Children's Nurofen is only suitable for babies over 3 months or weighing over 5kg.
            2.Do not exceed the recommended dose of between 2.5ml and 5ml every 6 hours to avoid the risk of overdose
            3.Consult your doctor if a temperature persists for more that 3 days

            ***Totally unnecessary and remarkably bad joke***
            Why can't you ever find any pain killers in the jungle?
            Because the parrots eat 'em all! (say it quickly…get it???)

            Comments

            Login or register to add comments
            • More +
              21.01.2006 21:41
              Very helpful
              (Rating)
              8 Comments

              Advantages

              Disadvantages

              Worth it, but check the advice on the box

              Ok - I decided to do a review on this as I have a stinking headache- (brought about by giving up smoking!!) and we had no Nurofen Liquid Tablets, which are my chosen pain relief. Looking in the medicine cupboard for alternatives, there was calpol or kids nurofen liquid.

              Thinking that Calpol would not be effective enough on an adult’s headache I plumped for the kids nurofen.

              The Box/Bottle:

              This comes in a plastic bottle (good for recycling) encased in a cardboard box. The box and bottle is quite a bright orange colour round three quarters of the bottom and a silver colour for the top portion. It has Nurofen, in big red letters and the red, orange and yellow circle that is Nurofen's trade picture. Underneath it says Fever & Pain, from 6 months and there is a picture of two children sitting and playing under this. All round the other sides of the box are the dosage instructions and so on which I will cover later. The bottle has a childproof lid on it which is hard for kids to open but reasonably easy for an adult. (Unlike some medicines I have come across where you have to be Arnie to open them!) It is a 150ml bottle. In my box we got a free medicine syringe in orange, which is a god send when trying to get medicine down a reluctant kid.

              The smell/taste:

              Giving the bottle a shake I take a whiff and am pleasantly surprised. It smells faintly of oranges. Not very strong but OK. I'm not really looking forward to this but if the kids can do it so can I. Um, not that bad actually. I had a 5ml spoonful and it tasted of orange flavouring. Not too powerful but not exactly delicious either. My daughter always asks for more Calpol when she has it but this one she only ever has the one! Now I know why. However saying that it could be a lot worse to the taste buds.

              The Effectiveness:

              Well it has been about half an hour since I took one 5ml spoonful and I have to say my headache has eased off. I can still feel it lurking in the background but I don’t feel like my head will burst when I bend over. My thinking is that if my kids had a headache through coughs or colds etc then a dose of this would make it go completely. Thumbs up from me so far.

              What’s In It?:

              These are the ingredients as stated on the side of the box:
              Ibuprofen 100mg/5ml suspension
              Maltitol Syrup
              Water
              Glycerin
              Citric Acid
              Sodium Citrate
              Sodium Chloride
              Sodium Sacharin
              Orange Flavour
              Xanthan Gum
              Polysorbate 80
              Domiphen Bromide

              I am guessing that the ibuprofen in it is the main reason for the following warnings:

              Pregnant women should consult doctor before use. (see adults do use it too)

              Do not give to your children if they have had stomach ulcers or disorders, they suffer a worsening of asthma due to aspirin or they are sensitive to any of the ingredients.

              You should talk to your doctor before giving it to your kids if they suffer from asthma, are allergic to aspirin, they’re taking any other pain relief or are getting other regular medicine of any sort.

              How much do you take?

              On the side of the box is a handy dosage guide. It says this is a temporary medicine and should not be used for more than 3 days without doctor’s consent. Otherwise for the first 3 days you can take it as follows:

              6-12 months 2.5ml 3-4 times in 24 hours
              1-3 years 5ml 3 times in 24 hours
              4-6 years 7.5ml 3 times in 24 hours
              7-9 years 10ml 3 times in 24 hours
              10-12 years 15ml 3 times in 24 hours

              Other Things to Know:

              This medicine is colour free, sugar free and can target pains such as fever from immunisation, teething pains, toothache (in older kids), earache, sore throats, headache, minor aches and sprains.

              I have not heard any horror stories or side effects from taking this by people I know but on the instruction leaflet inside it says there can be side effects but these are uncommon. These are a mild laxative effect or stomach discomfort. Apparently rare side effects are nausea, stomach pain. Rash with itchiness or a worsening of asthma. The most rare side effects, which they say you should seek immediate medical attention if you experience them are, facial swelling. Also black stools, stomach ulcers and bleeding and skin peeling.

              Although these all sound horrific and I would freak if my kids or I experienced them, I have been using this for a number of years now and have never experienced even the slightest side effect.

              Overall Opinion:

              I would recommend this to people but just encourage them to read all the warnings and advice first and consult their doctor if unsure of anything. After all you are giving it to your kids to make them better!!

              Hope it’s helped.

              Love a headache free Wendy
              xx

              Comments

              Login or register to add comments
              • More +
                02.07.2004 19:06
                Very helpful
                (Rating)
                1 Comment

                Advantages

                Disadvantages

                Nurofen for Children has been my saviour this last week. It was prescribed by the hospital after a visit with Zach. He has a nasty case of tonsilitis and his glands are swollen almost as much as if he had mumps, witht he discomfort to go with it! Poor little chappy! Nurofen is not a medicine I usually buy. Calpol is my regular brand but as it was prescribed and therefore free, I thought it was worth a try! Nurofen is well known for there adult tablets. They contain ibuprofen which is best used for inflammation and swelling. I use it to treat migraines and such like.For something sever such as back pain, it is safe to use Ibuprofen alongside with paracetamol but it is not recommended for children unless by medical advise. The bottle is a brown amber glass bottle, quite thick and sturdy. The top is obviously a child safety cap, which can be fiddly. The label has Nurofen clearly marked in red letters on a grey background. The rest of the label is oranges and yellows. The medicine comes complete with a perfect measuring guide. It is a bit like a syringe but it is just a tube!?! It fits into the top of the bottle. YOu tip the bottle upside down and pull out the plunger. The syringe fills easily and with no mess. Ihave attached a picture at the bottom of the page. You can also buy 5ml sachets of Nurofen, which are ideal for having in a first aid kit or just in your changing bag. Nurofen is sugar free and colour free. It is a thick white opaquey syrup. It also comes in an orangey flavour which goes down quite well with Zach. Nurofen for Children is safe for your child as long as you use as specified! It should not be used simply for coughs and colds. But it effective for toothache,teething pain, swollen glands or swollen/inflamed areas.It should bemade crysal clear that
                it should not be used instead of Calpol or other Infant Suspensions. The NUrofen can be used from 6 months upwards and can be used up to the age of around 12 years effectiuively. Obviously doses according to age vary. Here are the dosage measures: Babies 6-12 months- 2.5ml 3 to 4 times in 24 hours. Children 1-3 years- 5ml 3 times in 24 hours. 4-6 years- 7.5ml 3 times in 24 hours. 7-9 years- 10ml 3 times in 24 hours. 10-12 years- 15ml 3 times in 24 hours. Nurofen for Children contains 100mg of Ibuprofen in a 5ml dose. Ibuprofen is a non-steroidal, anti-inflammatory drug (NSAIDS). As Nurofen contains Ibuprofen and is in a syrup formulation it does work quite quickly. Zach seemed to start to settle after around forty minutes, although iot can work in as little as fifteen minutes. He seemed quite 'well' (As well as he could be!) for a couple of hours. Not up and playing but not crying and complaining of mouth ache!!Nurofen do state that it can continue to work for up to eight hours. Although Nurofen does have the ability to lower temperature (anti-pyrexial), it is not wise to use simply for this. Thehospital did say that I would not need to use Calpol whilst using Nurofen although, if his temperature did not decend, he would advise as to levels of Calpol to use along side the Nurofen. It is a good warnign to heed! If you are not sure, ask a doctor!! CHildren have such delicate systems, it is so easy to damage them! Nurofen advises of some side efects although, touch wood, we have not experienced any! Ihave listed the more common below (but still serious). If any reactions are experienced you should stop using the Nurofen straight away. If the reaction persists consult a doctor asap!: Rash Swell
                ing Irregular breathing Shortness of breath Stomach ache Convulsions The majority of these symptoms are a result of anaphalaxia (an allergic reaction). Nurofen for Children costs around £3.50 for 100ml but it can be prescribed which saves you money. As it has quite strict dosages, it does seem to last quite a while. Just remember to keep a stock of Calpol too! Thank you for reading. Kerry xx

                Comments

                Login or register to add comments
                • More +
                  24.11.2003 02:45
                  Very helpful
                  (Rating)
                  6 Comments

                  Advantages

                  Disadvantages

                  Last Friday Roy finished school for half term. Anyone who may be reading this and wondering who Roy is,well he is my six year old grandson who we look after every afternoon when he comes home from school,as his mom works. Anyway,as I said his grandad picked him up Friday and he has ten days off school. As soon as he arrived home we knew he was unwell and as he would be staying with us for the duration of the holidays. We thought we had better get him some medicine for his awful cold and headache,plus he sounded as if his throat was Sore. His granddad asked the local chemist what he recommended as Roy was in some discomfort and calpol would not be enough in this case. The chemist knows us quite well as Tom goes in every month with his wheel barrow to collect Our prescriptions. He suggested Nurofen as it is a pain killer and was also supposed to bring down any temperature. When Tom bought the medicine home I studied it Well before giving any to Roy,as I always thought this was an adults medicine and didn?t want any mistakes. Apparently it can be given to babies from six months of age for teething and high temperatures. For a child under this age consult your doctor first. I would advise any parent to ask the chemist first when buying this product,as there are lots of reasons you shouldn?t give your child this,the list is endless. For instance the leaflet states do not give to babies or children who have stomach ulcers or other serious stomach disorders. Who suffer a worsening of asthma,runny nose or hives due to aspirin or other similar medicine. The list is endless and truth to tell I felt a bit wary about giving this to Roy,but then most medicines have all sorts of scary warnings on them,and this bottle does say it can only be used for three days,it does not recommend prolonged use. Anyway the actual dosage for Roy was 3.ml Spoonfuls three times in 24 hours. This particular one was orange,and quite pleas
                  ant to take,We gave it to Roy straight away on Friday and he was only slightly better by Sunday evening. We stopped giving him this medicine then,as I was worried by all the warnings on the box. It contains Ibuprofen 100mg/5ml suspension. It is colour free,sugar free,and orange flavour. The actual box is just a normal orange colour with a picture of a toddler playing with a baby. It cost £3-49 from the local chemist. It failed to work for Roy,but no doubt it does Work for other children. I?m afraid in this instance I don?t recommend it. Thanks for reading. Pat

                  Comments

                  Login or register to add comments
                  • More +
                    17.01.2002 21:10
                    Very helpful
                    (Rating)
                    6 Comments

                    Advantages

                    Disadvantages

                    Nurofen for children Sugar Free is an Ibuprofen suspension for children aged from six months upwards. I recently used this for my daughter after my doctor recommended it for relieving the pain of an ear infection. I found it to be excellent relief and very effective for reducing a high temperature for a longer period of time than Calpol. It smells very orangy but when I tasted it, it just tasted sweet; my little one didn't mind tasting it at all, in fact, she kept asking for more. (I'm not sure this is a good thing but all the childrens medications seem to do this, thank god for child proof caps!) It works by changing the body's response to high temperatures, pain and swelling. Ibuprofen, the active ingredient contained in Nurofen, belongs to a group of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). It targets the source of fever and pain. Paracetamol, which Calpol is based upon, is just an analgesic for fever-reduction and pain without the anti-inflammatory properties and therefore doesn't reach the site of pain so quickely. However, paracetamol is a lot gently on the stomach than ibuprofen which is essentially asprin-based. Nurofen is effective relief for the following: Fever, teething pain and toothache, earache, sore throats, headache and minor aches and sprains and post immunisation symptoms. Contraindications: Not to be given to children with stomach ulcers or other serious stomach disorders or those who suffer a worsening of asthma, runny noses or hives due to aspirin or similar, or those who are sensitive to other ingredients. Ingrediants: *Ibuprofen 100mg per 5ml *Maltitol syrup *Water *Glycerin *Citric Acid *Sodium Citrate *Sodium Chloride *Sodium Saccharin *Orange Flavour *Xanthan Gum *Polysorbate 80 *Domiphen Bromide Consult your doctor is your child is receiving any other regular treatment or is allergic to pai
                    n relievers, is taking other drugs of this type or any other medicines. The dosages for this medicine are to be read with care as you are not to give more than a certain amount in 24 hours. This is much less than with Calpol/Paracetamol products, so it is worth keeping a note of times given etc. I found that the 5ml dose that I gave my three year old daughter lasted a good twelve hours, so she only needed two doses in twenty-four hours, the limit being three. Dosages: Babies 6 - 12 Months: One 2.5ml spoonful 3 to four times in 24 hours. <br>Child 1-3 years: One 5ml spoonful three times in 24 hours Child 4-6 years: 7.5ml (5ml + 2.5) three times in 24 hours Child 7-9 years: Two 5ml spoonful three times in 24 hours Child 10-12 years: Three 5ml spoonful three times in 24 hours. I usually err on the side of caution and try to give only when absolutely necessary and then below the maximum doses. My daughter had a temperature of 103 + when I gave her the first dose and no amount of sponging with tepid water would keep it down., so I gave her some at bedtime, this is when I know she will need it most as I'm not in the room to sponge her and anyway, she needs sleep when ill more than ever. During the day, I only gave it to her if I felt her temperature was getting out of control. It states on the box that this medicine is for short-term use only and I would only give it to my child in extreme circumstances such as above. Side-effects: These are said to be rare but can include stomach pain, nausea, rash, itching, worsening of asthma unexplained wheezing or shortness of breath. The medicine may also have a mild laxative effect and it is better if it can be given with or just after food. If any side-effects occur, you should consult your doctor immediately. Conclusion: I think this is an excellent medicine to give your child when they are very ill and really suff
                    ering. Personally, I would not use it on a regular basis, but only for those 'acute' illnesses. It is particularly effective for reducing temperature and is longer lasting than paracetamol. My doctor did tell me that I could use paracetamol in conjunction with this but I don't like to give too many medicines to children and I found the Nurofen to be effective on its own anyway. If you feel that you need to give paracetamol as well, consult your doctor or pharmacist for the correct dosages. My first child always suffered from very higher temperatures when she was ill and had mini-convulsions so I wish this had been available when she was smaller as paracetamol was never effective enough for her. All in all this is an effective product but should be used sparingly and with care. Thanks for reading. © Kerry Downing 2002

                    Comments

                    Login or register to add comments
                  • Product Details

                    Nurofen for Children Sugar Free is a pleasant tasting ibuprofen syrup, suitable for children aged between 6 months to 12 years. Specially formulated for the relief of fever in children, Nurofen for Children Sugar Free also provides effective pain relief i